Alert archive / Arkansas / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 232, NWS Tulsa, OK

July 26, 1992Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 26, 1992, 7:25 PM CDT for Washington County, Arkansas. It was in force for 65 min.

The area

The counties it named.

The facts

Issued
Jul 26, 1992, 7:25 PM CDT (00:25 UTC)
Expired
Jul 26, 1992, 8:30 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Washington County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 0.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1992-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1992-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
1.5
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 270028
SVRFSM
ARC143-270130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
725 PM CDT SUN JUL 26 1992
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  830 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...WASHINGTON COUNTY
 
AT 723 PM WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM JUST NORTH OF FAYETTEVILLE TO LINCOLN. THIS LINE OF
THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND HAIL. SOME TEMPORARY
FLOODING OF STREETS AND POOR DRAINAGE AREAS IS LIKELY. THE STORMS ARE
MOVING SOUTHEAST AT 10 MPH.
 
 
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:46 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 26, 3:46 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN JUL 26 1992

COLD FRONT WEAKENING RAPIDLY ATTM AND IS HARD TO LOCATE. ADAP SHOWING
BEST MOISTURE CONVERGENCE HAS BEEN PERSISTENT BETWEEN TUL AND MLC THE
PAST 3 HOURS. OUTFLOW BOUNDARY NOW ACROSS SRN SECTIONS OF THE TUL METRO
AREA AND SHOULD BE THE FOCUS FOR TSTM DEVELOPMENT DURING THE NEXT 1-2
HOURS. TSTMS ALREADY DEVELOPING ALONG THIS BOUNDARY FURTHER EAST AND
EXPECT THEM TO CONTINUE TO DEVELOP TO THE SOUTHWEST. ISOLATED SEVERE
STORMS ARE POSSIBLE BUT THE MAIN THREAT WILL BE HEAVY RAINS FROM REPEAT
TSTMS. WILL NOT ISSUE FFA ATTM SINCE GUIDANCE VALUES ARE RATHER HIGH
AND STORMS ARE YET TO DEVELOP.

PROSPECTS FOR RAIN TONIGHT FROM TUL NORTH ARE NOT AS GOOD AS PREVIOUSLY
THOUGHT. WESTERLY H8 FLOW NOT CONDUCIVE FOR OVERRUNNING RAINS TO SET UP
NORTH OF THE BOUNDARY. HOWEVER...FREQUENTLY SEE SOME TYPE OF LOW LEVEL
JET SET UP SOUTH OF THE BOUNDARY OVERNIGHT IN SITUATIONS LIKE THIS AND
THIS COULD HELP SPREAD PRECIP BACK NORTH. THUS...WILL CONTINUE WITH
CHANCE POPS IN NE OK TONIGHT.

REMNANTS OF FRONT FCST TO MOVE TO EXTREME SE OK AND WASH OUT LATE
MONDAY INTO TUESDAY. PRECIP SHOULD END FROM NORTHWEST TO SOUTHEAST LATE
TONIGHT AND MONDAY BUT WILL HAVE TO KEEP A MENTION IN EXTREME SE OK
THROUGHOUT THE FCST PERIOD WITH REMNANTS OF FRONT STILL HANGING AROUND.
DEWPOINTS STILL IN THE 60S IN NEBRASKA THIS AFTERNOON SO DEWPOINTS WILL
NOT DRY OUT TOO MUCH BEHIND THE FRONT BUT THE 75 DEGREE DEWPOINTS
SHOULD LEAVE ALL BUT EXTREME SE OK FOR A COUPLE DAYS AT LEAST.

NGM MOS TEMPS REASONABLE BUT WILL GO LOWER IN EAST CENTRAL AND SE OK
TONIGHT DUE TO RAIN COOLED AIR.

PRELIM NUMBERS...
                   TUL 70/89/68/92 42-1   MLC 69/89/69/92 7411
                   BVO 67/88/65/92 31-1   IDB 69/90/70/90 6633

.OK...NONE.

PLATE

In the hours before

Special weather statement, Jul 26, 5:02 PM CDT, 2 hours 23 minutes before
OKZ028-029-030-031-032-262300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN JUL 26 1992

...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY EXPIRED AT
5 PM...

AT 5 PM WEATHER RADAR INDICATED THE STORM OVER NORTHERN DELAWARE
COUNTY HAD MOVED EAST OF THE AREA AND WEAKEN.

ADDITION SHOWERS AND THUNDERSTORMS WERE DEVELOPING AT 5 PM NEAR
TAHLEQUAH IN CHEROKEE COUNTY...FROM JUST WEST OF CLAREMORE ACROSS
NORTHERNr TULSA COUNTY...AND ALSO WEST OF SAPULPA OVER CREEK COUNTY.

HEAVY RAIN...DANGEROUS LIGHTNING STRIKES...BRIEF GUSTY WINDS AND
SMALL HAIL WILL BE POSSIBLE AS THESE STORMS CONTINUE TO INTENSIFY
OVER THE NEXT HOUR.
Special weather statement, Jul 26, 5:06 PM CDT, 2 hours 19 minutes before
OKZ028-029-030-031-032-262300-

SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN JUL 26 1992

...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY EXPIRED AT
5 PM...

AT 5 PM WEATHER RADAR INDICATED THE STORM OVER NORTHERN DELAWARE
COUNTY HAD MOVED EAST OF THE AREA AND WEAKEN.

ADDITION SHOWERS AND THUNDERSTORMS WERE DEVELOPING AT 5 PM NEAR
TAHLEQUAH IN CHEROKEE COUNTY...FROM JUST WEST OF CLAREMORE ACROSS
NORTHERN TULSA COUNTY...AND ALSO WEST OF SAPULPA OVER CREEK COUNTY.

HEAVY RAIN...DANGEROUS LIGHTNING STRIKES...BRIEF GUSTY WINDS AND
SMALL HAIL WILL BE POSSIBLE AS THESE STORMS CONTINUE TO INTENSIFY
OVER THE NEXT HOUR.  MOVEMENT WAS TO THE EAxST AT 15 MILES AN HOUR.

Nearby

Severe Thunderstorm Warnings in Arkansas, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.